Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 147, NWS Memphis, TN

June 4, 2001Lauderdale County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 4, 2001, 7:14 PM CDT for Lauderdale County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 4, 2001, 7:14 PM CDT (00:14 UTC)
Expired
Jun 4, 2001, 8:00 PM CDT
In force
46 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lauderdale County, TN

What was reported inside it

TimeReportWhereRemark
Jun 4, 7:20 PM CDTThunderstorm WindCherry, TNSome power lines were knocked down near the town of Fort Pillow.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1185 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 050014
SVRMEM
TNC097-050100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 800 PM CDT.

* AT 713 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  FT PILLOW...MOVING NORTHEAST AT 15 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 800 PM CDT INCLUDE...
  HENNING...
  RIPLEY...
  EDITH...GATES...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3567 8990 3558 8951 3584 8937 3594 8959

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT MON JUN 4 2001

SHRA/TSRA NOW SCATTERED ABOUT ON KNQA 88D WITH MORE TSRA SPREADING
NORTHWARD FROM THE JAN CWFA. OBVIOUSLY WILL NEED AN EVENING POP
AREAWIDE AS STORMS SPREAD NORTHWARD. WILL TREND HIGHER POPS SOUTH TO
LOW NORTH. STORMS SHOULD DIE OUT WITH LOSS OF HEATING...AND ALREADY
HAVE DECREASED IN COVERAGE A BIT TO THE SOUTH. WARM FRONT NOW WELL
NORTH OF THE FA...LEAVING VERY MOIST AIR OVER THE AREA (THE FIRST
70+ DEWPOINTS OF THE SEASON?). FEEL FACTOR OUTSIDE IS BAD WITH 92
TEMP/76 DEWPOINT AT 3 PM AT MEM.

THIS SAME PATTERN SETS UP FOR TUESDAY WITH WAVES OF SHRA/TSRA MOVING
UP WITH THE MOIST LOW-LEVEL FLOW...SPREADING NORTHWARD ACROSS THE
AREA. FEEL IT APPROPRIATE TO GO CHANCE POPS FOR TUESDAY MOST AREAS
AS NOTHING REALLY CHANGES ATMOSPHERIC-WISE COMPARED TO TODAY...AND
PLENTY OF OLD BOUNDARIES WILL BE AROUND AS WELL.

BEST RAIN CHANCE COMES IN FOR WEDNESDAY AS A FRONT APPROACHES THE
AREA...DROPPING DEWPOINTS A GOOD 10 DEGREES (THANKFULLY) WITH
PASSAGE AND ENDING THE RAIN THREAT FOR A WHILE. EXPECT DRY
CONDITIONS WITH NEAR/SLIGHTLY BELOW NORMAL TEMPS FROM THURSDAY
THROUGH DAY 7. MRF INDICATES THE NEXT DISTURBANCE MOVING DOWN IN
SEMI-NWRLY FLOW DAY 7...BUT WILL LEAVE DRY FOR NOW.

WILL GENERALLY FOLLOW TEMPS IN MRF. MOS AND GRAPHICAL PRODUCT DO NOT
AGREE FOR SATURDAY...WITH GRAPHICS INDICATING MORE OF A COOLDOWN.
SINCE THE HIGH WILL BE PASSING TO THE EAST THAT DAY HOWEVER...WILL
LEAVE EXTENDED AS IS AT THIS TIME.

PRELIM DIGITS...(VERY PRELIM FIRST PERIOD)
MEM  74/89/72/84  4327
MKL  72/87/69/83  2326
JBR  71/88/70/83  2225
TUP  72/88/71/81  6537

.MEG...NONE.

JE/23

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.